Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is my boyfriend suffering from Hypercondria ? What are the reasons for my boyfriend to have tightness in his chest, body aches ?

Hi, please help me! I think my boyfriend is suffering from severe hypercondria. We ve been together for two years and in this time he has never been free of any health symptoms, he visits the doctor every couple of weeks and in some periods once a week. Since we met he has complained of his stomach not feeling normal some times pain, he is very sure there is a tumour growing inside he has undergone series of blood tests with normal results, he has had x rays and ultra sounds with normal results and is now on a waiting list for a camera viewing through both ends. Another very common complaint is a tighness in his chest which makes it very hard for him to breath . For a period of about 6 months he complained of a sore back and regularlly recieved physio work then one day his back was good again. For a short period of time he had an injured shoulder had a test done that showed some fluid in the joint but nothing futher has been done and the complaints have stopped. He now complains of sleep problems he struggles to fall asleep every night and thinks he has sleep apnoea which he is on a waiting list to have tests done. There has always been health issues with him and i honestly believe he is a healthy person and alot of this is happening in his head , he is 27 about 190cm tall and weighs 85kg he excercises about 4 times a week and eats healthy, once he is asleep at night he sleeps solidly. Every day he says he feels crap, tired, and his body aches hes grumpy and anxious often. He s very insecure and paranoid and on a daily basis seeks reassurance from myself over a wide range of things. I know of two separate occasions in the last two years where he has inflicted pain to himself. He often says he knows he wont live a long life and that he has something wrong with him that is either not discovered yet or his doctor just hasnt found yet. From what i believe he s been taking a very low dose anti depressants for the last two years because he was always feeling sad, his doctor wanted to change them and has been weaning him off them he complains now of the withdrawl symptoms of a weird feeling in his head. im assuming the doc s decision would be because my boyfriend probably thinks they have done nothing he says he s not going to take any others now this is a sensitive subject we dont really discuss. My impression of him is he s a very negative person i love him dearly this has been very difficult to learn to cope and deal with but i need help now i cannot imagine the rest of my life with him this way. Ive tried many of things to help him. I try talking to him when he vents to me ive tried to convience him that he needs to change his way of thinking and think positively i remind him often that its all in the power of the mind. Ive suggested that he see a different doctor or a phycologist and that i believe he is sick and have told him i have researched hypercondriacs and that it is an illness and can be treated he doesnt agree with me. Ive tried burning lavender oil on a daily basis played relaxing sounds at bed time and the biggest thing of all ive ignored and not taken to heart his irrational behaviour which has kept us together and also have been so supportive. Dont get me wrong he can be good company, have fun and values and enjoys time with his mates. Is he suffering from hypercondria? And please any suggetsions on how can i help him?
Asked On : Fri, 13 May 2011
Answers:  2 Views:  259
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
u have describe in very good way.
as far as he is concern ,he looks to suffering from hypochondriasis.
it refers to excessive preoccupation or worry about having a serious illness.
An individual suffering from hypochondriasis is known as a hypochondriac. Hypochondriacs become unduly alarmed about any physical symptoms they detect, no matter how minor the symptom may be.
They are convinced that they have or are about to have a serious illness.
Often, hypochondria persists even after a physician has evaluated a person and reassured them that their concerns about symptoms do not have an underlying medical basis or, if there is a medical illness, their concerns are far in excess of what is appropriate for the level of disease.
Many hypochondriacs focus on a particular symptom as the catalyst of their worrying, such as gastro-intestinal problems, palpitations, or muscle fatigue.
from his history he has hypochondria.
better to consult psychiatric doctor
he need session with doctor to fatch out false belief.
i really congratulate u to give him such warm and heartly support.
he need to get treated
Answered: Fri, 13 May 2011
I find this answer helpful
  User's Response
I worry about every little sensation in my body as well. Every since my first panic attack.
You can get through this and him as well.
It takes time to let go. I admire you being there for him. Its hard but eventually letting go will come... I am trying hard myself.
Answered: Sat, 14 May 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor